Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2012, 1:41 PM CDT for Gibson County, Pike County, Indiana. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 1:41 PM CDT (18:41 UTC)
- Expired
- Mar 15, 2012, 2:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Gibson County, IN, Pike County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 1:47 PM CDT | HAIL 1 | Petersburg, IN | QUARTER SIZE HAIL REPORTED. |
| Mar 15, 1:55 PM CDT | HAIL 1 | Petersburg, IN | ADDITIONAL REPORT. HAIL LASTING FOR NEARLY 5 MINUTES. WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS53 KPAH 151841
SVRPAH
INC051-125-151915-
/O.NEW.KPAH.SV.W.0081.120315T1841Z-120315T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GIBSON COUNTY IN SOUTHWEST INDIANA...
NORTHERN PIKE COUNTY IN SOUTHWEST INDIANA...
* UNTIL 215 PM CDT.
* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF OAKLAND CITY...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
PETERSBURG AND WINSLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3853 8715 3854 8712 3849 8706 3847 8707
3828 8742 3842 8755 3855 8737 3852 8730
3855 8724 3855 8723 3856 8721 3856 8719
TIME...MOT...LOC 1840Z 234DEG 28KT 3839 8740
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
648
WWUS53 KPAH 151858
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
158 PM CDT THU MAR 15 2012
INC051-151908-
/O.CAN.KPAH.SV.W.0081.000000T0000Z-120315T1915Z/
GIBSON IN-
158 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GIBSON COUNTY IN
SOUTHWEST INDIANA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3853 8715 3854 8712 3849 8706 3847 8707
3836 8731 3838 8732 3838 8736 3847 8746
3855 8737 3852 8729 3856 8721 3856 8719
TIME...MOT...LOC 1858Z 234DEG 28KT 3847 8725
$$
INC125-151915-
/O.CON.KPAH.SV.W.0081.000000T0000Z-120315T1915Z/
PIKE IN-
158 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN PIKE
COUNTY IN SOUTHWEST INDIANA UNTIL 215 PM CDT...
AT 153 PM CDT...TRAINED WEATHER SPOTTERS IN PETERSBURG REPORTED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR PETERSBURG...MOVING NORTHEAST AT 30 MPH.
LAT...LON 3853 8715 3854 8712 3849 8706 3847 8707
3836 8731 3838 8732 3838 8736 3847 8746
3855 8737 3852 8729 3856 8721 3856 8719
TIME...MOT...LOC 1858Z 234DEG 28KT 3847 8725
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:43 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 15, 12:43 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1243 PM CDT THU MAR 15 2012 .UPDATE... ISSUED AT 1243 PM CDT THU MAR 15 2012 MCV VERY NOTICEABLE IN RADAR IMAGERY MOVING EAST ALONG HIGHWAY 13 JUST EAST OF MARION AS OF 1730Z. TEMPERATURES HAVE WARMED TO NEAR 80 OVER THE PENNYRILE AND SOUTHWEST INDIANA...AND SCATTERED STORMS HAVE RECENTLY DEVELOPED IN THAT AREA. THESE STORMS WILL HAVE THE GREATEST CHANCE TO PRODUCE LARGE HAIL AND POSSIBLY SOME LOCALIZED DAMAGING WIND GUSTS AS THEY MOVE SLOWLY NORTHEAST AHEAD OF THE MCV. THE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL WHICH MAY TAX SOME DRAINAGE SYSTEMS. AM SOMEWHAT SURPRISED TO SEE SO MUCH DEVELOPMENT ON THE NORTHWEST SIDE OF THE MCV...BUT IT SHOULD ALL BE EAST OF THE AREA AROUND 00Z. && .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 331 AM CDT THU MAR 15 2012 THE SHORT TERM WILL BE DICTATED BY A SERIES OF SHORT WAVES ALOFT MOVING ACROSS THE REGION FROM TIME TO TIME WITHIN NEARLY ZONAL FLOW. ONE SUCH PIECE OF ENERGY WILL MOVE INTO THE REGION TODAY. SURFACE BASED INSTABILITIES ARE CURRENTLY IN THE -2 TO -4 RANGE OVER MUCH OF THE REGION. IT WILL LIKELY BECOME EVEN MORE UNSTABLE OVER MOST AREAS THIS MORNING BEFORE THE SHORT WAVE COMES THROUGH. 0 TO 6 KM BULK SHEAR EXPECTED TO REMAIN RELATIVELY LOW IN THE 25 TO 35 KT RANGE...BUT THIS WILL STILL BE STRONG ENOUGH TO SUPPORT MULTICELL STORM FORMATION TODAY. ACTIVITY MAY START OVER E MO IN THE MORNING...THEN PROGRESS EAST AS THE DAY GOES ON. ADDITIONAL WEAK DISTURBANCES WILL TRACK EAST ACROSS THE REGION FRIDAY AND SAT...THO TIMING AND EXACT PATHS ARE A BIT LESS CERTAIN.. THEREFORE...WILL KEEP SHOWER/THUNDERSTORM CHANCES IN THE CHC RANGE. NEAR RECORD HIGH TEMPERATURES ARE LIKELY TO CONTINUE THROUGH SATURDAY...WITH NO COLD FRONTS IN SIGHT. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 331 AM CDT THU MAR 15 2012 ON SUNDAY...THE UPPER RIDGE TRIES TO RE-ESTABLISH ITSELF OVER THE AREA BUT RIPPLES OF ENERGY ARE PROGGED TO TOP THE RIDGE...SO WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS AND STORMS. MEANWHILE...A LARGE TROF WILL CONTINUE COMING ASHORE ON THE WEST COAST AND DEEPEN AS IT DOES. THE UPPER RIDGE WILL AMPLIFY OVER OUR AREA AND THEN SHIFT EAST...AS THE WEST COAST TROF MOVES INTO THE ROCKIES. THE WARM WEATHER WILL CONTINUE HOWEVER...WITH HIGHS AROUND 80. ASIDE FROM AN ISOLATED SHOWER OR STORM...WILL CONTINUE TO LEAVE MONDAY DRY FOR NOW. WE WILL THEN TURN OUR ATTENTION TO WHAT HAPPENS WITH THIS TROF IN THE ROCKIES. THE GFS/GEM/ECMWF ALL TRY AND CLOSE OFF A MID/UPPER LEVEL LOW SOMEWHERE OVER SOUTHEAST COLORADO OR THE PANHANDLE OF TEXAS. MOST OF THE PRECIPITATION GENERATED AHEAD OF THIS SYSTEM APPEARS TO STAY TO OUR WEST ON MONDAY NIGHT AND TUESDAY. THEREFORE...WE SHOULD CONTINUE TO STAY VERY WARM WITH TEMPS AROUND 80 DEGREES CONTINUING. THE 12Z ECMWF TAKES THE UPPER LOW AND SLOWLY MOVES IT INTO THE SOUTH CENTRAL PLAINS DURING THE MIDDLE OF THE WEEK BUT KEEPS PRECIPITATION TO OUR WEST UNTIL WEDNESDAY NIGHT. HOWEVER THE 00Z ECMWF IS FASTER AND IS MORE PROGRESSIVE WITH THE UPPER TROUGH AND BRINGS IT INTO THE CENTRAL PLAINS AS EARLY AS TUESDAY NIGHT...AND SPREADS RAIN INTO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS AN UPPER LOW FORMS OVER ARKANSAS...AND THEN SITS AND SPINS OVER OUR AREA FOR THE REST OF THE WEEK AND INTO THE WEEKEND. THE GFS IS NOT AS FAST WITH THE PROGRESSION OF THE UPPER SYSTEM AND SHOWS THE UPPER LOW DIVING INTO THE HEART OF TEXAS BY 12Z WED. HOWEVER...LIKE THE ECMWF...IT SHOWS PRECIPITATION SPREADING INTO WESTERN PARTS OF THE AREA BY LATE TUESDAY NIGHT AND INTO WEDNESDAY/WEDNESDAY NIGHT...AS THE LOW MEANDERS IN AND AROUND THE ARKLATEX REGION AND BECOMES ALL WOUND UP. THE GFS ENSEMBLES SHOW A MUCH SLOWER APPROACH AND WEAKER SYSTEM AND WOULD KEEP PRECIP OUT OF THE AREA UNTIL PROBABLY THURSDAY. USUALLY THESE TYPE OF CLOSED LOW SYSTEMS HAVE A MIND OF THEIR OWN AND MODELS HAVE A DIFFICULT TIME PLACING THEM. THEREFORE...WILL SHOW A GRADUAL INCREASE IN POPS FROM WEST TO EAST STARTING TUESDAY NIGHT AND GOING THROUGH WEDNESDAY NIGHT...BUT KEEP CHANCES LOW FOR NOW. TEMPERATURES WILL LIKELY BE MUTED BY CLOUDS/PRECIP ON WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1243 PM CDT THU MAR 15 2012 THE THUNDERSTORM THREAT SHOULD JUST ABOUT BE OVER AT KCGI...BUT THE OTHER SITES WILL SEE 2 TO 4 HOURS OF AT LEAST SCATTERED TS IN THE VICINITY. OTHERWISE THE FORECAST WILL BE VFR THROUGH 18Z FRIDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...GM LONG TERM....CW AVIATION...DRS
Hazardous weather outlook, Mar 15, 5:00 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU MAR 15 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ENTIRE QUAD STATE REGION HAS BEEN OUTLOOKED BY THE STORM PREDICTION CENTER WITH SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. QUARTER SIZED HAIL OR LARGER...ALONG WITH DAMAGING WIND GUSTS... WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DAILY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY DURING THE HEAT OF THE AFTERNOONS AND EARLY EVENINGS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY ANY STORMS THAT DO FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Mar 15, 10:12 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 AM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL JACKSON 37.38N 89.65W
03/15/2012 M0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYLocal storm report, Mar 15, 12:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL HOPKINSVILLE 36.85N 87.49W
03/15/2012 M1.75 INCH CHRISTIAN KY LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED ALONG GLASS AVENUE BY LAW
ENFORCEMENT.
&&
SMITTYLocal storm report, Mar 15, 1:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 4 NW FORT BRANCH 38.29N 87.63W
03/15/2012 M1.00 INCH GIBSON IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:34 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 26 min |
| Mar 15, 12:59 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 31 min |
| Mar 15, 1:07 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 23 min |
| Mar 15, 1:12 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 33 min |
| Mar 15, 1:25 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 35 min |
| Mar 15, 3:51 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 24 min |
| Mar 15, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 13 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.